Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Lax theorem and finite volume schemes


Author: Bruno Despres
Journal: Math. Comp. 73 (2004), 1203-1234
MSC (2000): Primary 65M12; Secondary 65M15, 65M60
Published electronically: November 5, 2003
MathSciNet review: 2047085
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This work addresses a theory of convergence for finite volume methods applied to linear equations. A non-consistent model problem posed in an abstract Banach space is proved to be convergent. Then various examples show that the functional framework is non-empty. Convergence with a rate $h^{\frac12}$ of all TVD schemes for linear advection in 1D is an application of the general result. Using duality techniques and assuming enough regularity of the solution, convergence of the upwind finite volume scheme for linear advection on a 2D triangular mesh is proved in $L^\alpha$, $2\leq \alpha\leq +\infty$: provided the solution is in $W^{1,\infty}$, it proves a rate of convergence $h^{\frac14 -\varepsilon}$ in $L^\infty$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65M12, 65M15, 65M60

Retrieve articles in all journals with MSC (2000): 65M12, 65M15, 65M60


Additional Information

Bruno Despres
Affiliation: Commissariat à l’Energie Atomique, 91680, Bruyères le Chatel, France
Address at time of publication: Laboratoire d’analyse numérique, 175 rue du Chevaleret, Université de Paris VI, 75013 Paris, France
Email: despres@ann.jussieu.fr, bruno.despres@cea.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-03-01618-1
PII: S 0025-5718(03)01618-1
Keywords: Finite volume schemes, linear advection
Received by editor(s): November 28, 2001
Received by editor(s) in revised form: January 10, 2003
Published electronically: November 5, 2003
Article copyright: © Copyright 2003 American Mathematical Society